Taking medicine too often to stop a migraine can cause more headaches. These rebound headaches are different from migraine headaches. They usually start after pain medicine wears off, which leads you to take another dose. After a while, you get a headache whenever you stop taking the drug.
Talk to your doctor if you are taking headache medicine more than 2 days a week. Take your medicine as prescribed by your doctor.
Other things to think about
Depression and migraines. Many people who have migraines also have depression. Taking prescription medicine for both problems is common.
Make sure all your doctors know about all the medicines that you take. In very rare cases, a serious condition called serotonin syndrome may happen when a person takes a triptan for migraines and an SSRI (selective serotonin reuptake inhibitor) or SNRI (selective serotonin/norepinephrine reuptake inhibitor) for depression. But most people have no problems when they take these medicines together. Talk to your doctor if you are concerned about this problem.
Antinausea medicine. If you have nausea or vomiting during migraine attacks, your doctor also may prescribe medicine to help with these symptoms.
This information is produced and provided by the National
Institute (NCI). The information in this topic may have changed since it was written. For the most current information, contact the National
Institute via the Internet web site at http://
.gov or call 1-800-4-CANCER.
WebMD Medical Reference from Healthwise
July 22, 2014
This information is not intended to replace the advice of a doctor.
Healthwise disclaims any liability for the decisions you make based on this